MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Model Number 15980
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Typically, conjunctival / scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
It was reported to iridex that during transscleral cyclophotocoagulation (cpc) was performed over the superior 180 degrees using an rfid g-probe with a cyclo g6 laser console, the patient experienced conjunctival and scleral burns.The physician reported that treatment was initiated at 1500 mw/4000 ms and the settings were reduced to 500 mw/2000 ms before burning stopped.Approximately 15 shots were delivered using a single-shot technique.The most likely cause is suspected to be suboptimal laser energy transmission at the probe/tissue interface, potentially associated with inadequate viscous coupling agent use and/or continued use of the same probe after burning was observed, resulting in energy concentration at the ocular surface rather than transmission to the targeted ciliary body tissue.No permanent vision impairment, hospitalization, or medical/surgical intervention related to the burns was reported.Follow-up communication indicated the patient did well postoperatively with no significant adverse conditions related to the burns; however, minimal iop reduction was observed post-procedure, which is consistent with the possibility that a substantial portion of the delivered energy was not transmitted to the intended target tissue.No subconjunctival hemorrhage/bleeding or pigmented lesions/dark pigmentation were reported on the surgical field.A subsequent cpc case was performed on (b)(6) 2026, the physician used celluvisc as the coupling agent and completed treatment with 20 applications without any adverse incident.Ocular surface burns, including conjunctival/scleral burns, are known risks associated with ophthalmic laser energy delivery.Please also note that iridex does not carry out servicing for probes and if the probes are used during treatment, it is recommended to dispose them as they become biohazard.No other failure mode identified.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key25587696
Report Number2939653-2026-00010
Device Sequence Number5445168
Product Code GEX
UDI-Device Identifier00813125015237
UDI-Public00813125015237
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Device Lot Number901561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite